Relief for medication side effects?

I've been prescribed slow release, 7 day, 5mg/hr 'Transdermal Bupreorphine’ patches to relive chronic back pain which I started on Saturday. My back pain has decreased but I feel nauseous and dizzy all the time. Has anyone else used these patches? Did you have similar side effects and how did you cope, deal with or relieve them? I'm desperate and just feel so sick and ill all the time. Hope someone can help. Thanks.

4 Replies

oldestnewest
  • I think you should go back to the doctor asap to discuss the side effects, it could be you are not on the most appropriate dose or a different drug might be more suitable, also to check there is nothing else going on which is causing the dizziness and nausea.

  • hi i dont know if it would help but ive been given proclorophene maleate (dont think thats the proper spelling!) for nausea and dizzness, and i was given it in pregnancy too and it really helped-its a form of antihistamine i think.

  • Hi Suzanne,

    Welcome to the group i was on the patches but this was a temporary measure until i saw the pain team but i fell ill and dizzy on them so i would recommend you go back to the Doctors and was this the pain managemnet team if not might be worth getting one and also i was put on metroclopomide to help with the sickness in the end i was taken off and put on other pain meds I also found they gave me rashes this was a clasic sign of rejection i was told by my docs hope it helps

    paddy

  • Thank you for your reply - and my thanks go to emmaj and herb too.

    I was so sick this afternoon I did phone the surgery as I have a very good GP and they told me to go there at 3.30pm and I saw my doctor.

    She prescribed Metoclopramide tablets for the nausea and to stop me being sick along with a tablet calledRabeprazole which lowers the amount of acid your stomach produces. She signed me off work for a week until we get the sickness under control.

    My consultant in the pain management clinic prescribed the patches and I have to see him again in December. I asked my anticoagulation nurse if the patches are safe to use when you're on warfarin as my INR was 2.7 last week and he said :-

    'Suzanne, The patches are safe to use with warfarin but they are a known interactor and can make the INR rise. Test weekly for the next 4 weeks and we'll dose adjust around the frequent tests.'

You may also like...